Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 369, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2008, 4:29 AM CDT for Barton County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 4:29 AM CDT (09:29 UTC)
- Expired
- Jun 28, 2008, 5:06 AM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Barton County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1825 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:57 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 28, 2:57 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 257 AM CDT SAT JUN 28 2008 .DISCUSSION... TODAY: SCATTERED THUNDERSTORMS WILL LIKELY PERSIST THROUGH THE MORNING WITH BEST COVERAGE ACROSS SOUTHEAST KS. HOWEVER FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE FESTERED ACROSS NORTHWEST KS AND COULD DRIFT INTO CENTRAL KS THROUGH DAYBREAK. WILL KEEP SMALL PROBABILITY OF PRECIPITATION GOING TO ACCOUNT FOR THAT...BUT SUSPECT THOSE MAY BE NIXED EARLY THIS MORNING. MAIN ISSUE FOR TODAY WILL BE DEALING WITH COLD FRONT MOVING SOUTH INTO OK. SOME HINT THAT A NARROW BAND OF 850MB MOISTURE WILL LAG BEHIND THE FRONT...BUT CURRENT THINKING IS THAT LACK OF SIGNIFICANT COLD POOL/UPPER DYNAMICS WOULD LIMIT/SUPPRESS POST FRONTAL PRECIPITATION THIS AFTERNOON. TONIGHT-SUN: DRIER AIR WILL MOVING INTO THE AREA TONIGHT AND PERSIST THROUGH SUN. LATEST 850MB TEMPERATURE PROGNOSES<-*->PROGNOSTICS SUGGEST MAXIMUM TEMPERATURES MAY BE A BIT LOWER THAN PREVIOUS THOUGHT... WHICH GIVEN POTENTIAL EVAPORATION FROM RECENT RAINFALL...SEEMS REASONABLE. MON-FRI: MINOR TWEAK TO MAXES ON MON AND TUES...OTHERWISE NO CHANGES TO GOING FORECAST. -HOWERTON && .AVIATION... 0600 UTC TAFS...ICT/SLN/HUT/CNU/RSL...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS ACROSS THE SOUTHEAST QUARTER OF KANSAS...AS LOW-LEVEL JET IMPINGES ON COLD FRONT SLIDING SOUTH ACROSS THE AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY VERY HEAVY RAINFALL AMOUNTS. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 87 62 83 62 / 20 10 0 10 HUTCHINSON 86 62 81 61 / 20 10 0 10 NEWTON 85 60 82 60 / 20 10 0 10 ELDORADO 86 60 82 58 / 20 10 0 10 WINFIELD-KWLD 87 63 84 61 / 20 10 0 10 RUSSELL 83 58 80 57 / 20 10 0 10 GREAT BEND 85 59 81 57 / 20 10 0 10 SALINA 84 63 81 62 / 20 10 0 10 MCPHERSON 85 62 81 61 / 20 10 0 10 COFFEYVILLE 88 62 85 58 / 40 10 0 10 CHANUTE 86 61 82 59 / 20 10 0 10 IOLA 86 61 82 59 / 20 10 0 10 PARSONS-KPPF 87 62 83 60 / 30 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 9:56 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT FRI JUN 27 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 956 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...AS A COLD FRONT PUSHES SOUTHWARD INTO THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 75 MPH AND HAIL TO GOLF BALL SIZE. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO A POSSIBILITY ESPECIALLY ACROSS THOSE AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT. THE GREATER STORM COVERAGE IS ANTICIPATED TO BE ACROSS GENERALLY EAST-CENTRAL SOUTHEAST KANSAS...WITH MORE WIDELY SCATTERED ACTIVITY FURTHER WEST IN THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH ISOLATED ACTIVITY POSSIBLE OVER CENTRAL KANSAS. THESE ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCES FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE TONIGHT ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/ADK
In the hours before
Local storm report, Jun 28, 1:46 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
146 AM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 1 W MORAN 37.92N 95.19W
06/28/2008 E60 MPH ALLEN KS LAW ENFORCEMENT
&&
JMBSpecial weather statement, Jun 28, 2:03 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 203 AM CDT SAT JUN 28 2008 KSZ070-280745- GREENWOOD- 203 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 12 MILES NORTH OF EUREKA... AND MOVING SOUTHEAST AT 36 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 28, 2:21 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 221 AM CDT SAT JUN 28 2008 KSZ095-096-280745- NEOSHO-WILSON- 221 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES... AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NEODESHA...OR 16 MILES SOUTHWEST OF CHANUTE...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Jun 28, 2:43 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 243 AM CDT SAT JUN 28 2008 KSZ072-280815- ALLEN- 243 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...OR NEAR IOLA...AND MOVING EAST AT 33 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Jun 28, 3:27 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 327 AM CDT SAT JUN 28 2008 KSZ072-280900- ALLEN- 327 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LA HARPE...OR 9 MILES EAST OF IOLA...AND MOVING EAST AT 33 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Jun 28, 3:43 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SAT JUN 28 2008 KSZ069-280930- BUTLER- 343 AM CDT SAT JUN 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 338 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LEON...OR 8 MILES SOUTH OF EL DORADO...AND MOVING EAST AT 26 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 25 min |
| Jun 27, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 23 min |
| Jun 28, 1:18 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 57 min |
| Jun 28, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 48 min |
| Jun 28, 1:51 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 23 min |
| Jun 28, 2:27 AM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Jun 28, 2:27 AM CDT | River Flood Warning | ICT | Neosho | 7 hr |
| Jun 28, 3:33 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 57 min |
| Jun 28, 4:36 AM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| Jun 28, 5:49 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 71 min |
| Jun 28, 6:14 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 61 min |
| Jun 28, 6:33 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| Jun 28, 6:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick, Sumner | 58 min |
| Jun 28, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 55 min |
| Jun 28, 8:50 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Kingman, Reno, Sedgwick, Sumner | 5 hr |
| Jun 28, 9:08 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 37 min |
| Jun 28, 9:25 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 50 min |
| Jun 28, 9:57 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 49 min |
| Jun 28, 10:42 AM CDT | Areal Flood Warning | ICT | Labette | 3 hr |
| Jun 28, 1:46 PM CDT | River Flood Warning | ICT | Labette, Neosho | 43 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.